Horrible reaction to Skelaxin

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by meowee, Mar 28, 2008.

  1. meowee

    meowee New Member

    Hi everyone,
    Long time no see. I have not been on for awhile due to my health. FM has gotten the best of me.

    I was put on skelaxin for my back. I had the most horrible experience. My tongue began to swell,which freaked me out. My mouth was so dry I could not swallow. I had terrible bouts of sweating and then freezing and then started to hallucinate. It was the scariest thing. I was alone and terrified. I had every light in the house on and when my husband got home in the morning I really thought I was having some kind of breakdown. I finally settled down and my husband did some research and told me it was the skelaxin. I quit it and was fine thereafter.

    Has anyone else had a bad experience with this or its cousin, flexeril.
  2. doloresf1

    doloresf1 New Member

    Meowee, Hi there, and good to see your post. But, sorry to see what you've been going through.

    I've taken Skelaxin for several years as part of my treatment plan for fibro. I never had any problem with it.

    But, some years ago when I had Shingles, an Emergency Room doctor put me on Flexeril for pain, along with Vicodin. I saw a lot of flashing lights when I'd close my eyes and became lightheaded and nearly passed out. My doctor discontinued the Flexeril saying that was too strong a drug for me.

    I hope you are feeling better soon and will be able to post more often. Take good care of yourself.

    Sending hugs. doloresf1
  3. jmq

    jmq New Member

    I am so sorry to hear about your health being worse. I have missed seeing you around.

    I am glad you posted about the Skelaxin just in case someone else had or has a reaction like that. Meds work so differently for all of us. I take both Skelaxin and Soma..not at the same time..LOL....but alternate. I have never had a reaction to either. I however, have a very high tolerance to almost everything. The only REALLY bad medicine experience I had was getting OFF a medication..Cymbalta.

    Hope you are up to joining us more often. Take Care

    jmq
  4. msbsgblue

    msbsgblue Member

    Mine happened within 5 minutes of taking the pill.

    I almost did not get to the hospital in time. I could not swallow at all, right before that I had attempted to take a sip of water and my throat swelled so fast that the water hung in there and felt like I was having heart attack.

    My hands looked like balloons and my lips were swelled almost wrong side out.

    They gave me a whole series of shots immdiately.

    Funny thing was I too had taken them almost a year.
    [This Message was Edited on 03/28/2008]
  5. Janalynn

    Janalynn New Member

    Was it an allergic reaction?
  6. sleepyinlalaland

    sleepyinlalaland New Member

    this definitely sounds like an anaphylactic allergic response to me.........

    This is where your esophogus swells and could impede respiration and cause DEATH.

    Obviously not the med. for you. Glad you posted this, becuse I have severe muscle tension and have thought of Skelaxim before, but (in addition to other info) now will cross that one off my list.

    Hope you are doing better.
  7. hermitlady

    hermitlady Member

    I am very sensitive to meds. This one really zonked me out. I don't remember what mg dose it was, but I took it before bed and the entire next day I was sleepy and felt like a limp noodle. Threw away the rest of them...luckily I had samples instead of having to pay for them.

    Sounds like scary allergic reactions some of you guys had, how terrifying! I just always get loopy from meds, tired, weak, dizzy, you name it. I often times have to take half or a quarter of what a normal dose is.
  8. meowee

    meowee New Member

    I was so happy to see you all and read your responses. I had been taking that skelaxin for nearly 3 weeks when that happened to me. Scared me to death.

    I am now without any back pill because the pain clinic provides them, and I can't get anything else until I see the doctor, which is about 3 weeks from now. I am taking too many perocets at the moment, but it is the only relief I get, and they don't do too much for me now after being on them so long.

    I hope you are all feeling ok. I miss reading the posts on here. I am trying to get on at least once or twice a week.

    God Bless you all, friends.
  9. I'm not receiving treatment for the fibro but take five different types of painkillers for arthritis and nerve damage, I didn't know there was a treatment, my GP at the time told me go away lose weight and learn to live with it, theres no cure you know, my family think I have ME as Fibro isn't widely recognised although more and more people are being diagnosed with it, I'm in the UK what treatment can I ask my GP for? especially for the night cramps I wake at night and my whole body is in spasm then spend the day in agony with painful muscles plus arthritis I don't know what to do with myself.